| Model Number |
97725 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Cardiac Arrest (1762); Insufficient Information (4580)
| Date of Event |
03/15/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Information was received from multiple sources (manufacturer representative, healthcare provider) regarding a trial patient who was using an external neurostimulator (ens).It was reported that the patient went into cardiac arrest at the end of the trial, post im plantation of leads.The anesthesiologist informed the physician that the patient¿s pulse oximetry was declining significantly and instructed us to bring a stretcher into the room as soon as possible to place the patient into a supine position.Once the patient was in a supine position the physician proceeded to check for a pulse and no pulse was found.The physician and anesthesiologist began performing cpr on the patient.A crash cart was brought into the room and a defibrillator and 911 was called.Cpr was continued on the patient for twenty minutes until the ambulance arrived.Patient was taken to the nearest hospital by ambulance.Patient was still in cardiac arrest when transferred into the ambulance from the facility.Rep has not received any updates at this time on the patient¿s status.
Additional Manufacturer Narrative
Review of this mdr and/or additional information received shows that there is no information to reasonably suggest that the device in this report may have caused or contributed to a death or serious injury.Therefore, this event did not and does not meet the reporting requirements stipulated in 21 cfr 803.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was clarified that the death was not related to the manufacturer¿s device.After both leads had been placed the crna told the physician the pulse oximetry had declined significantly.It was noted that the pulse oximetry had been fluctuating during the entire procedure, however, the crna didn¿t mention that to the physician until the pulse oximetry significantly declined which was at the very end of the trial.There were no device issues and impedances were checked and were fine.It was further clarified that the patient went into asystole at the facility where the trial was taking place and remained in asystole after the paramedics transported her to the hospital.No other medical events or procedures were known to have occurred in the time leading up to the death.